MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITT; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITT; DH CORTRAK DISPOSABLES
Model Number 42-9551TRAK2
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 06 oct 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.Device not returned.
 
Event or Problem Description
It was reported, the cotrak10fr nasogastric (njt) tube was inserted on (b)(6) 2022, for an intensive care unit (icu) patient; it was used for feeding.Medical notes reported, on (b)(6) 2022, spiked pyrexia 39.7 for blood cultures, computed tomography (ct) chest x-ray (cxr); ¿huge amounts of dirty offensive smell subglottic secretions¿ were noted; additionally, [the patient] reportedly desaturated at ct to 73%.The cxr was reviewed, njt could be followed to distal radius but no further and loops of njt could be seen in the patient¿s stomach.An attempt to aspirate the patient was unsuccessful, an attempt to flush the tube was also unsuccessful; the decision was made to remove the tube.During removal the medical doctor (md) met some resistance but eventually removed the tube and found it to be fractured at 80cm (65cm remained in the stomach/duodenum/jejunum).A ct was taken and the [remaining] tracheostomy tube was seen in the esophagus with fractured distal segment completely detached from it, extending from the distal part of stomach into the jejunum.The patient¿s esophagus was dilated in its entire extent with air and residual feed within.A general surgeon was consulted who advised that no intervention was needed, at the time, and advised the remaining piece of the tube would pass in the patient¿s stool.On (b)(6) 2022, the patient was restarted on an antibiotic for a chest infection.On (b)(6) 2022 the patient was scoped in the intensive care unit (icu); the scope revealed that almost the whole length of the patient¿s esophagus was full of food residue (which was likely solidified feed); the food residue was removed with a roth net.The patient¿s stomach was empty and no remaining part of the njt was seen; it may have moved distally into the small bowel; a new [non-avanos] njt was sited with a scope.Additional information received 16sep202 reported the distal portion of the tube had passed in the patient¿s stool on (b)(6) 2022.The patient was reportedly unwell and remained in the icu, it was noted that they were already an icu patient due to ¿a long history and previous ventilator-associated pneumonia (vap).
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for lot 20059528 was reviewed and the product was produced according to product specifications.All information reasonably known as of 26 oct 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation.Visual examination of the device revealed the tubing had signs of damage and discoloration on the outer tube.An attempt was made to remove the discoloration by scrubbing the tubing with a lint free towel using tergazyme and soaked in metricide solution.Additionally, multiple unsuccessful attempts were made to flush the y-connector proximal portion of the tube, they were met with ¿lots¿ of resistance.However, the distal portion of the tubing was successfully flushed through, and ¿lots¿ of brownish build-up was removed.The split/tear was identified at approximately the 66cm marking; the tubing appeared to have expanded to form a balloon shape which burst in multiple directions causing a separation of the tube into two pieces.The tubing was manually pressed back together and thin layers of the material were noticed on the ballooned portion of the tube under magnification (10x).The reported event could be confirmed as reported, the root cause is unknown.All information reasonably known as of 01 dec 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITT
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15553946
Report Number9611594-2022-00126
Device Sequence Number6180939
Product Code KNT
UDI-Device Identifier00350770460987
UDI-Public00350770460987
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2026
Device Model Number42-9551TRAK2
Device Catalogue NumberN/A
Device Lot Number20059528
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/06/2022
11/17/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date10/27/2022
12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANIDULAFUNGIN; MEROPENEM; PIPERACILLIN-TAZOBACTAM; RU 1412013; TAZOCIN,4.5 G
Patient Age62 YR
Patient SexMale
Patient Weight77 KG